MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; QEW
Catalog Number SEP6
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a pulmonary embolism (pe) using an indigo system separator 6 (sep6) and an indigo system aspiration catheter 8 (cat8).During the procedure, after completing two passes in the target location using the sep6 and the cat8, the physician reported that the sep6 felt different and was not breaking apart the thrombus as effectively.After removing the sep6, the bulb was found fractured.The physician performed a clinical assessment and a contrast injection under fluoroscopy and was unable to locate the bulb of the sep6 within the pulmonary vasculature.There was no report of an adverse effect to the patient.The patient remained stable post-procedure.It was also reported that the bulb of the sep6 was not visibly identified in the penumbra engine canister (canister) or the cat8.The procedure was completed using the same cat8.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24612930
Report Number3005168196-2026-00083
Device Sequence Number10137956
Product Code QEW
UDI-Device Identifier00814548016146
UDI-Public00814548016146
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSEP6
Device Lot NumberH00005019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer05/15/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale